Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CYP3A PLUS SUSTIVA AND LEXIVA
Nov 24, 2005

I am treated with ssustiva , ziagen and lexiva I have no detectable virus and my cd4 are 400 but lately my doctor gave me UROXATRAL for new condition of BPH bening prostate hyperplasia. Is there interaction since they use the same passway on metabolism CYP3A4??? please help me I think this bring me a problem, or they are safe?.

Response from Dr. Wohl

Lexiva inhibits and also induces (activates) the CYP3A4 pathway in the liver. So the net result of co-administration of Lexiva with Uroxatral, a drug that uses this pathway to become metabolized, is unlear. If Norvir is also being used, forget about Uroxatral as co-administration is contraindicated.

You could talk with your doctor about your concerns and whether there is an alternative she/he would recommend with less of a drug-drug interaction potential If not, cautious start of the med with carfeful monitoring could be considered. Look out for dizziness as Uroxatral can lower blood pressure. I would check your blood pressure within 2 days after starting the medication and weekly for a couple of weeks at least. Blood pressure can be checked lying down and then after standing to look for major differences that can point to too high a level of the Uroxatral.

DW



Previous
Storage of epzicom and lexapro
Next
experiences with Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement